Obsessions-Compulsions, Concerned Parent!!

Home Welcome to the ADDitude Forums For Parents Symptoms, Diagnosis & Beyond Obsessions-Compulsions, Concerned Parent!!

This topic contains 6 replies, has 2 voices, and was last updated by  Devon Frye 2 years ago.

  • Author
    Posts
  • #40182

    ADHDmomma
    Keymaster

    This discussion was originally started by user ur2laugh in ADDitude’s now-retired community. The ADDitude editors have included it here to encourage more discussion.

     

    My 13 year old daughter (ADHD-diagnosis), is continually repeating phrases such as, “There isn’t any bugs under the table, I’m fine!”  When she is sitting very still her shoulder raises multiple times, and she also tenses up her face.  She is currently on Vyvanse for her ADHD.  I hate to see her having to repeat phrases and tense up.  She is very anxious at times.  What could be the issue?  What can I do?  Is there a medication (suggestion) for obsessive thoughts and compulsions?  Could the Vyvanse be increasing her anxiety?

  • #42539

    Devon Frye
    Keymaster

    This reply was originally posted by user eliz2112 in ADDitude’s now-retired community.

    It’s likely a tic caused by her medication. Our son goes through the same thing, although his tics are physical. Our doc prescribed Intuniv to offset the tics and it has helped.

  • #42541

    Devon Frye
    Keymaster

    This reply was originally posted by user najn in ADDitude’s now-retired community.

    If it didn’t happen before the medication, it could be a side effect of the medication. It would be good to see the specialist who prescribed the Vyvanse so that they adjust or change their medications or address other issues.

  • #42544

    Devon Frye
    Keymaster

    This reply was originally posted by user adhdmomma in ADDitude’s now-retired community.

    Definitely sounds like tics, sometimes revealed by stimulant medications: http://www.additude.com/adhd/article/9759.html. Talk to the prescribing doctor about this.

    Penny
    ADDconnect Moderator, Author on Parenting ADHD, Mom to teen boy with ADHD, LDs, and autism

  • #42548

    Devon Frye
    Keymaster

    This reply was originally posted by user ur2laugh in ADDitude’s now-retired community.

    She’s been off the Vyvanse for two days, and she’s acting crazy. She is being disrespectful, telling me she hates me, and she refuses to do any homework. She is out of control. I have no clue as to what to do!!

  • #42551

    Devon Frye
    Keymaster

    This reply was originally posted by user adhdmomma in ADDitude’s now-retired community.

    It may take a week or so for her to adjust to not having the Vyvanse. As well, behavior appears worse than before medication when you stop, because the better behavior on the medication is what you naturally compare to.

    If it doesn’t get better soon, call the doctor.

    Penny
    ADDconnect Moderator, Author on Parenting ADHD, Mom to teen boy with ADHD, LDs, and autism

  • #42553

    Devon Frye
    Keymaster

    This reply was originally posted by user ashaklee76 in ADDitude’s now-retired community.

    ADHD is caused by low dopamine, which the stimulants help. However, if someone also suffers from OCD, stimulants can and often do make the OCD symptoms worse. Often what is needed is a SSRI to balance out the two. Some people who have both ADHD and OCD simply cannot be on stimulants. I would definitely take her to see the doctor who prescribed the Vyvanse. If she hasn’t been seen by a mental health professional, you might want to consider it — it would probably help. Good luck, and hope things are better.

You must be logged in to reply to this topic.